I was on the depo for 10 years. I only came off within 5 years in order to conceive. I did get pregnant after 6 months then I went back on the depo shot. While on the depo shot. My blood pressure went up, so my doctor recommended that a came off the depo.
So after 10 years I finally came off. It been approximately 3 months I have been off. I have not seen my period as yet. But everything else went wrong from having chest pains, anxiety attacks, headaches and nauseous.
I have been to so many doctors and done so many tests everything came back fine. Returned to my gyno and asked if I could be having withdrawal symptoms. I was told No.
It's a horrible feeling I'm having now. I know others might feel the same way too. Especially the ones and off chest and breast pain. I truly regret getting it in the first place. It should be banned.
If your are going through all this you are not the only one. For me I continue to have faith in God has he helps me through these days in returning to me and not someone else.
I've been struggling with irregular cycles pretty much the entire time I've had a cycle, and everyone around me said get the depo shot, especially because I'm forgetful and I don't do well with pills anyways. I'm in my late teens, so I figured a shot every 3 months would be no big deal. It was honestly the worst mistake of my life.
The day I got the shot I was immediately lightheaded and the injection site swelled up and was hard and feverish, which has never happened before. Beyond that, I felt so weak, it was ridiculous. The first few days were fine, nothing new and exciting except the fact I had this shot coursing through my veins. And then things got worse.
Not a week goes by and I'm feeling the sickest I've ever felt. I had constant chills, my vision went blurry, my heart was racing, I lost my appetite (which is a sign that something is really wrong with me), and the worst part of it all was the severe nausea and stomachache I got constantly. I would have small meals here and there to make sure I still ate, and immediately after I ate, here came the nausea, coupled with blurry vision and chills. I went to see my general doctor because I figured hey, it's winter and I just started a new semester in college, maybe I caught a bug. Tests were done and results came back as the healthiest I've ever been.
The nausea continued as the driving symptom that made me start to hate this shot, I struggle already with having nausea, I have super severe anxiety about vomiting and being sick, the nausea on this shot got to the point I had to buy pressure point wristbands to lower the nausea.
Beyond that, my moods have been insane. I've never cried more than maybe once a month, but on the shot, I find myself crying over the stupidest things, like dinosaur chicken nuggets and someone showing doubt that I can do something. When I'm not crying, I'm in the pissiest mood I've ever been in, everything annoys the hell out of me, and I have to apologize for being so rude to everyone.
And let's not forget the complete lack of sex drive. I wasn't the most sexual person before the shot, but I've gone months without a single fun time thought, and it's gotten to the point where I'm dryer than the Sahara desert, all the time. It's so uncomfortable and painful, I'm beginning to wonder if theres even discharge.
I've only had one period while on depo and it was the scariest and worst one of my life. The duration was fine, about 5 days with medium to heavy flow, nothing out of the ordinary there, but the cramping? I've never had to take Midol for cramps before but it became my best friend. Now this next part might be TMI, but it was so scary to me, I had an actual anxiety attack. I shed giant chunks of uterine lining, it looked incredibly similar to what passes during a miscarriage. I've never been sexually active so I knew it wasnt a miscarriage, but imagine my shock when I was suddenly holding the lining to my uterus in the palm of my hand.
I'm nearing the end of the 3 month cycle for depo and my body hurts so much in the most random places. My feet hurt so bad to the point I couldn't walk, my palms hurt, the area around my ribs hurts and the back pain, I've never experienced labor but if this lower back pain is 1/10th of labor pains, the blood line stops with me.
Depo is overpriced and has done nothing but ruin my life for the last 3 months, and on top of paying for the shot, I've had to pay for things to ease the side effects (which I was never told about to begin with, as the doctor was hell bent on pushing an IUD), and I know everyone is different but in my personal experience, I would never recommend this shot to anyone for any reason.
I wanted to share my story due to the fact that my experience & my side effect, I couldn’t find a lot about it on the internet or YouTube, except for one persons story on this site, and it made me feel less alone.
I’m in my early forties & haven't been on birth control since my teens. I wanted to do something “easy” so I chose Depo. My doctor thought that was a good choice and said usually the only side effects that occur are if you’re depressed, it could intensify those feelings and it could make you gain weight.
So I had my first shot in August. After a few weeks, I noticed some little rashes on my arms. I didn’t think nothing of it, maybe it was bug bites? Etc. I had my second (and my last shot) in October. After a few weeks on my second shot, rashes were all over my body. In patches, everywhere but my face. Not painful rashes just very itchy. I talked to my doctor and was advised that they had never had or heard of this problem from Depo from anyone. Which made me feel alone, especially after researching and couldn’t find anything about rashes as a side effect. Suggested I see a dermatologist. Which I did. They took two biopsy’s and the results were that yes, I was having a reaction to the chemical/drug that’s in Depo.
So after many doctor visits, painful biopsy’s, medicine, and creams I’m off the Depo.
While it’s only been a few weeks since I’ve decided not to take my scheduled next Depo shot, I’m dealing with my body having rashes all over it and having intense emotional depressed feelings. I’ve read the Depo stays in your system for about three months after you stop taking it, so I’m prepared.
I know everybody bodies react to different things. The side effects I was reading about Depo, terrified me. Mine wasn’t that extreme, I just wanted to put my story out there, in case anyone else had this issue, and wouldn’t feel so alone